Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 122, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 15, 2010, 5:08 PM EDT for Laurens County, Wilkinson County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2010, 5:08 PM EDT (21:08 UTC)
- Expired
- Jun 15, 2010, 5:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Laurens County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 26 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2164 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1205 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
419 WUUS52 KFFC 152108 SVRFFC GAC175-319-152145- /O.NEW.KFFC.SV.W.0122.100615T2108Z-100615T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 508 PM EDT TUE JUN 15 2010 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN LAURENS COUNTY IN CENTRAL GEORGIA SOUTHEASTERN WILKINSON COUNTY IN CENTRAL GEORGIA * UNTIL 545 PM EDT * AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR NICKLESVILLE...MOVING EAST AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHAPPELLS MILL. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. && LAT...LON 3281 8303 3266 8294 3259 8316 3270 8321 TIME...MOT...LOC 2108Z 252DEG 6KT 3268 8312 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 4:01 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 15, 4:01 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 401 PM EDT TUE JUN 15 2010 .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... THE ATMOSPHERE IS BECOMING EXTREMELY UNSTABLE THIS AFTERNOON WITH LAPS ANALYSIS MLCAPES AROUND 3000-4000 J/KG IN VERY WEAK SHEAR ENVIRONMENT. ALONG WITH PRECIPITABLE WATER NEAR 2 INCHES AND DELTA THETA-E AROUND 30K...THE RESULT IS A PRETTY CLASSIC PULSE STORM ENVIRONMENT. STORMS HAVE BEEN SLOW TO DEVELOP OVER GEORGIA THIS AFTERNOON...CLOSEST TO THE CENTER OF THE SUBTROPICAL HIGH. THE 12Z FFC SOUNDING SHOWED H5 TEMPS ONLY A COUPLE DEGREES WARMER THAN BMX...ENOUGH ONLY TO DELAY STORM DEVELOPMENT FOR A FEW HOURS. EXPECT FAIRLY VIGOROUS CONVECTION TO DEVELOP THIS AFTERNOON AND EVENING. LITTLE CHANGE IN THE SYNOPTIC SCALE PATTERN OVER THE NEXT FEW DAYS WITH THE MOIST TROPICAL AIRMASS REMAINING IN PLACE...THOUGH THE UPPER RIDGE DRIFTS A BIT TO OUR WEST. A COASTAL TROUGH BECOMES A BIT BETTER DEFINED WEDNESDAY AND THURSDAY WHICH SHOULD LEAD TO DIURNAL THUNDERSTORM ACTIVITY ALONG THE SEA-BREEZE AND WEAK NORTHWEST FLOW SHORTWAVES STARTING TO CROSS GEORGIA SHOULD LEAD TO STORMS ELSEWHERE ACROSS THE FORECAST AREA...IN SPITE OF SLIGHTLY LESS INSTABILITY OVER THE NEXT COUPLE DAYS. .LONG TERM /FRIDAY THROUGH TUESDAY/... THE UPPER LEVEL RIDGE REMAINS OVER THE SOUTHERN PLAINS AND LOWER MISSISSIPPI VALLEY THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. THE BERMUDA HIGH CONTINUES TO NOSE INTO FLORIDA/GEORGIA FROM THE EAST...WITH US REMAINING ON THE VERY WARM AND MUGGY WESTERN PERIPHERY OF THE HIGH. EXPECT AT LEAST SCATTERED THUNDERSTORMS EACH DAY...MAINLY OF THE AFTERNOON AND EVENING VARIETY. RRH && .PRELIMINARY POINT TEMPS/POPS... ATHENS 73 94 71 95 70 / 30 30 30 30 20 ATLANTA 75 93 74 92 70 / 30 40 30 40 20 BLAIRSVILLE 70 88 68 89 64 / 30 40 30 30 20 CARTERSVILLE 69 93 69 92 67 / 30 40 30 40 20 COLUMBUS 76 96 74 92 73 / 30 40 30 40 20 GAINESVILLE 73 93 72 92 70 / 30 40 30 30 20 MACON 74 95 73 94 72 / 30 30 30 40 20 ROME 73 93 71 93 67 / 30 40 30 40 20 PEACHTREE CITY 72 93 70 92 68 / 30 40 30 40 20 VIDALIA 76 96 75 93 74 / 40 30 30 40 20 && .FFC WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BIBB...BLECKLEY...BUTTS...CHATTAHOOCHEE... CLARKE...CRAWFORD...CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK... GREENE...HANCOCK...HOUSTON...JASPER...JEFFERSON...JOHNSON... JONES...LAMAR...LAURENS...MACON...MADISON...MARION...MONROE... MONTGOMERY...MORGAN...MUSCOGEE...NEWTON...OCONEE...OGLETHORPE... PEACH...PULASKI...PUTNAM...SCHLEY...STEWART...SUMTER...TALBOT... TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS... UPSON...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER... WILCOX...WILKES...WILKINSON. &&
Hazardous weather outlook, Jun 15, 5:00 PM EDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 500 PM EDT TUE JUN 15 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-161015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 500 PM EDT TUE JUN 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS EVENING AND TONIGHT SCATTERED SEVERE THUNDERSTORMS EXPECTED THIS EVENING ACROSS NORTH AND CENTRAL GEORGIA. VERY HOT CONDITIONS EXPECTED THIS AFTERNOON ACROSS CENTRAL AND PORTIONS OF NORTH GEORGIA. .SYNOPSIS... A STRONG UPPER LEVEL RIDGE REMAINS IN PLACE OVER THE SOUTHEAST...BUT WILL BEGIN TO WEAKEN AND SLIDE SLIGHTLY EAST THIS EVENING. THIS WILL ALLOW ADDITIONAL MOISTURE TO MOVE UP INTO THE REGION. WEAK SHORTWAVES WILL CONTINUE TO ROTATE AROUND THE PERIPHERY OF THE RIDGE. .PRIMARY HAZARDS... THE PRIMARY HAZARDS ASSOCIATED WITH ANY THUNDERSTORM THAT DEVELOPS WILL BE GUSTY WINDS AND FREQUENT CLOUD-TO-GROUND LIGHTNING. SMALL HAIL WILL ALSO BE POSSIBLE. IN ADDITION...HEAT INDICES ARE EXPECTED TO CLIMB TO NEAR 105 DEGREES THIS AFTERNOON...GENERALLY ALONG AND SOUTH OF A LINE FROM COLUMBUS...TO COVINGTON...TO ATHENS. .DISCUSSION... THE HOT...HUMID AIRMASS WILL CONTINUE TO DOMINATE THE SOUTHEAST FOR THE NEXT COUPLE OF DAYS. CAPE VALUES WILL INCREASE TO OVER 2000. THE INSTABILITY ALONG WITH THE SLIGHTLY WEAKENED UPPER RIDGE WILL ALLOW THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND EVENING. SOME OF THESE THUNDERSTORMS WILL BE SEVERE. AS TEMPERATURES CLIMB...HEAT INDICES ARE EXPECTED TO REACH 105 DEGREES OR HIGHER ACROSS CENTRAL AND PORTIONS OF NORTH GEORGIA. WITH THESE VERY HOT CONDITIONS...HEAT-RELATED ILLNESSES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME...HOWEVER SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER AT WWW.WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jun 15, 4:25 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 425 PM EDT TUE JUN 15 2010 GAZ006-152115- 425 PM EDT TUE JUN 15 2010 ...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND FREQUENT CLOUD-TO-GROUND LIGHTNING IN FANNIN COUNTY UNTIL 515 PM EDT... AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HIGDON. THE THUNDERSTORM WAS NEARLY STATIONARY. THIS THUNDERSTORM WILL PRODUCE FREQUENT CLOUD-TO-GROUND LIGHTNING AND HEAVY RAIN. PONDING OF WATER AND BRIEF LOCALIZED FLOODING IN LOW-LYING AREAS CAN BE EXPECTED. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 19
Special weather statement, Jun 15, 4:33 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 433 PM EDT TUE JUN 15 2010 GAZ001-002-011-152100- 433 PM EDT TUE JUN 15 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN CHATTOOGA...DADE AND WALKER COUNTIES UNTIL 500 PM EDT... AT 430 PM EDT/330 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS SPREADING INTO DADE...WALKER...AND CHATTOOGA COUNTIES FROM NORTHEAST ALABAMA. THE THUNDERSTORMS WERE LOCATED FROM TRENTON...TO CENTER POST...TO NEAR CLOUDLAND...TO 8 MILES SOUTHWEST OF CHATTOOGAVILLE...MOVING NORTHWEST AT 5 MPH. FREQUENT TO EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. THE STRONGEST THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING 1/4 TO 1/2 INCH-DIAMETER HAIL AND WIND GUSTS TO 45 MPH. RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES. 19
Local storm report, Jun 15, 4:51 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
451 PM EDT TUE JUN 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM LIGHTNING 7 SW LA GRANGE 32.12N 84.32W
06/15/2010 SUMTER GA COUNTY OFFICIAL
LIGHTNING STRUCK AND CAUGHT FIRE TO FIELD ON HEARD RD.
&&
JDWLocal storm report, Jun 15, 4:56 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
456 PM EDT TUE JUN 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG 7 SW LA GRANGE 32.97N 85.12W
06/15/2010 TROUP GA COUNTY OFFICIAL
TREE LIMB FELL ON POWER LINES ON ROBERT TAYLOR RD.
&&
JDWSpecial weather statement, Jun 15, 4:57 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 457 PM EDT TUE JUN 15 2010 GAZ033-044-045-055-152130- 457 PM EDT TUE JUN 15 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS IN CLAYTON...DEKALB AND FULTON COUNTIES UNTIL 530 PM EDT... AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER FORT GILLEM...MOVING NORTH AT 5 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS CLAYTON...DEKALB AND FULTON COUNTIES THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FORT GILLEM... ELLENWOOD...LAKE CITY...REX...MORROW...JONESBORO...RIVERDALE...FOREST PARK...HARTSFIELD-JACKSON AIRPORT...COLLEGE PARK...CONLEY... HAPEVILLE...CEDAR GROVE...EAST POINT AND KIRKWOOD. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, Jun 15, 5:00 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 PM EDT TUE JUN 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG 5 SW LA GRANGE 32.99N 85.10W
06/15/2010 TROUP GA TRAINED SPOTTER
TWO TREES DOWN
&&
JDWThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 9:07 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Newton | 38 min |
| Jun 15, 3:45 PM EDT | Severe Thunderstorm Warning | FFC | Troup | 45 min |
| Jun 15, 4:18 PM EDT | Severe Thunderstorm Warning | FFC | Jones, Twiggs, Wilkinson | 42 min |
| Jun 15, 4:38 PM EDT | Severe Thunderstorm Warning | FFC | Dade, Walker | 37 min |
| Jun 15, 4:42 PM EDT | Severe Thunderstorm Warning | FFC | Taylor | 48 min |
| Jun 15, 4:48 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Heard | 42 min |
| Jun 15, 4:50 PM EDT | Severe Thunderstorm Warning | FFC | Talbot | 40 min |
| Jun 15, 5:01 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Fulton | 44 min |
| Jun 15, 5:11 PM EDT | Severe Thunderstorm Warning | FFC | Haralson, Polk | 49 min |
| Jun 15, 5:16 PM EDT | Severe Thunderstorm Warning | FFC | Floyd | 44 min |
| Jun 15, 5:20 PM EDT | Severe Thunderstorm Warning | FFC | Dodge | 25 min |
| Jun 15, 5:29 PM EDT | Severe Thunderstorm Warning | FFC | Carroll | 46 min |
| Jun 15, 5:59 PM EDT | Severe Thunderstorm Warning | FFC | Laurens | 46 min |
| Jun 15, 6:05 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Gordon | 40 min |
| Jun 15, 6:07 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette | 38 min |
| Jun 15, 6:13 PM EDT | Severe Thunderstorm Warning | FFC | Douglas | 47 min |
| Jun 15, 6:19 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer | 41 min |
| Jun 15, 6:26 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 49 min |
| Jun 15, 6:27 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Wilcox | 33 min |
| Jun 15, 6:30 PM EDT | Severe Thunderstorm Warning | FFC | Macon | 30 min |
| Jun 15, 6:31 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Fulton | 44 min |
| Jun 15, 6:41 PM EDT | Severe Thunderstorm Warning | FFC | Laurens, Treutlen | 49 min |
| Jun 15, 7:00 PM EDT | Severe Thunderstorm Warning | FFC | Spalding | 45 min |
| Jun 15, 7:11 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel | 29 min |
| Jun 15, 7:14 PM EDT | Flash Flood Warning | FFC | Cobb, Fulton | 4 hr |
| Jun 15, 7:25 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Warren | 35 min |
| Jun 15, 7:29 PM EDT | Severe Thunderstorm Warning | FFC | Hall, Jackson | 46 min |
| Jun 15, 7:35 PM EDT | Severe Thunderstorm Warning | FFC | Butts | 40 min |
| Jun 15, 7:44 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Hall, Lumpkin, White | 46 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.